Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 12, 2019, 1:41 PM MST for 4 counties in Arizona. It took effect at Mar 13, 2019, 12:00 AM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2019, 1:41 PM MST (20:41 UTC)
- In effect from
- Mar 13, 2019, 12:00 AM MST
- Expired
- Mar 13, 2019, 6:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572 WWUS75 KFGZ 122041 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 141 PM MST Tue Mar 12 2019 AZZ012>014-040-131200- /O.NEW.KFGZ.WI.Y.0008.190313T0700Z-190314T0100Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Dilkon, and Kykotsmovi 141 PM MST Tue Mar 12 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST WEDNESDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from midnight tonight to 6 PM MST Wednesday. * TIMING...Winds will increase after midnight tonight and remain strong through early Wednesday evening. * WINDS...Southwest to west 20 to 35 mph with gusts 40 to 55 mph. Some localized gusts near 60 mph possible Wednesday morning in the Vernon and Springerville areas. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004-006>008-015-037-038-131200- /O.NEW.KFGZ.WI.Y.0008.190313T1800Z-190314T0100Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Yavapai County Mountains-Western Mogollon Rim- Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Flagstaff, Williams, Munds Park, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 141 PM MST Tue Mar 12 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 11 AM to 6 PM MST Wednesday. * TIMING...Strong west winds will continue behind a cold front from Wednesday morning into early Wednesday evening. * WINDS...West 20 to 30 mph with gusts from 40 to 45 mph. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. Some areas of blowing snow could also reduce visibility at the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
3 follow-up statements
074 WWUS75 KFGZ 131132 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 432 AM MST Wed Mar 13 2019 AZZ012>014-040-140100- /O.CON.KFGZ.WI.Y.0008.000000T0000Z-190314T0100Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Dilkon, and Kykotsmovi 432 AM MST Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Now through this evening. * WINDS...Southwest to west 20 to 35 mph with gusts 40 to 55 mph. Some localized gusts near 60 mph possible this morning in the Vernon and Springerville areas. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004-006>008-015-037-038-140100- /O.CON.KFGZ.WI.Y.0008.190313T1800Z-190314T0100Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Yavapai County Mountains-Western Mogollon Rim- Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Flagstaff, Williams, Munds Park, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 432 AM MST Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * TIMING...Strong west winds will continue behind a cold front from this morning into the early evening hours. * WINDS...West 20 to 30 mph with gusts from 40 to 45 mph. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. Some areas of blowing snow could also reduce visibility at the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
226 WWUS75 KFGZ 131824 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1124 AM MST Wed Mar 13 2019 AZZ012>014-040-140100- /O.CON.KFGZ.WI.Y.0008.000000T0000Z-190314T0100Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Dilkon, and Kykotsmovi 1124 AM MST Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Through early this evening. * WINDS...Southwest to west 20 to 35 mph with gusts 40 to 55 mph. Some localized gusts near 60 mph possible in the Vernon and Springerville areas. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004-006>008-015-037-038-140100- /O.CON.KFGZ.WI.Y.0008.000000T0000Z-190314T0100Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Yavapai County Mountains-Western Mogollon Rim- Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Flagstaff, Williams, Munds Park, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 1124 AM MST Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Through early this evening. * WINDS...West 20 to 30 mph with gusts from 35 to 45 mph. * IMPACTS...Hazardous driving conditions due to strong winds, especially for high-profile vehicles. Some areas of blowing snow will also reduce visibility at the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
193 WWUS75 KFGZ 140050 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 550 PM MST Wed Mar 13 2019 AZZ012>014-040-140200- /O.EXP.KFGZ.WI.Y.0008.000000T0000Z-190314T0100Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Dilkon, and Kykotsmovi 550 PM MST Wed Mar 13 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Wind speeds have decreased below advisory thresholds, and therefore, the Wind Advisory will be allowed to expire at 6 PM MST this evening. $$ AZZ004-006>008-015-037-038-140200- /O.EXP.KFGZ.WI.Y.0008.000000T0000Z-190314T0100Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Yavapai County Mountains-Western Mogollon Rim- Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Flagstaff, Williams, Munds Park, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 550 PM MST Wed Mar 13 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Wind speeds have decreased below advisory thresholds, and therefore, the Wind Advisory will be allowed to expire at 6 PM MST this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 12, 10:08 AM MST, 3 hours 33 minutes earlier.
Area forecast discussion, Mar 12, 10:08 AM MST, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1008 AM MST Tue Mar 12 2019 .SYNOPSIS...Two storm systems will continue to bring rain and mountain snow to the region over the next 24 hours. Expect showers with snow levels generally at or above 7000 feet through this afternoon, before snow levels lower tonight and Wednesday. Drier weather will return by Wednesday afternoon with warmer conditions into the weekend. && .DISCUSSION...A lull in the precipitation is currently being observed across Yavapai and Coconino counties as the moisture plume has shifted into the eastern part of the state. We are expecting this lull to be short-lived with precipitation filling back in over the next few hours and into the afternoon. Snow levels will slowly lower through the day as the upper level low pressure system crosses the region. However, we are still expecting the significant accumulating snow to be limited to areas above 7,000 feet through mid afternoon. As we head into the late afternoon and evening hours, continued cold air advection will result in rapidly lowering snow levels. Additionally, lift will increase ahead of a trough approaching from the northwest. This will set the stage for widespread accumulating snowfall in locations above 6,000 feet. Based on the latest model guidance, we opted to increase the previous snow amounts by 1-2 inches for these areas. This led to some adjustments to both the timing and location of the Winter Weather Advisories. We have lowered the elevation for most of the advisories to 6,000 feet and also expanded them to include the South Rim of the Grand Canyon, Coconino Plateau, and the Yavapai County mountains. The winter products for the White Mountains and Chuska Mountains remain in effect. Refer to these products for additional information. If you have travel plans tonight or Wednesday morning, road conditions will likely be treacherous and delaying travel is recommended. Along with the snowfall, expect a period of gusty southwest winds this evening through Wednesday afternoon which will cause additional reduction to the visibilities. This system looks to clear out quickly with only a few showers lingering into Wednesday afternoon. && .PREV DISCUSSION /338 AM MST/...Moisture continues to stream into the area from a large scale closed low currently off the Coast of Baja California on satellite imagery. This is allowing for abundant moisture to move into the area, creating widespread rain below 7000 feet with accumulating snow accumulating above 7500 through this afternoon. As the low pressure system moves into Arizona, snow levels will begin to decrease through the day. By this late this afternoon snow levels will drop below 7000 feet. Snow levels will continue to decrease through the overnight hours. This will allow for increasing snow accumulations, especially at and above 7000 feet. Have issued winter weather advisories for most locations above 7000 feet, and a winter storm warning for the CHuska Mountains above 7000 feet where abundant snowfall is expected to impact travel. Strong gusty winds are expected to develop on Wednesday, and additional highlights may become necessary, especially in eastern Arizona. By Wednesday afternoon, the closed low pressure system will move over the Four Corners, and out of our area. Some residual showers will be possible wednesday evening and early Thursday, but drying and warming conditions are expected to develop through the rest of the long term as a large scale ridge begins to dominate the weather for much of the Western US. && .AVIATION...For the 18Z Package...Look for widespread rain and snow showers with areas of MVFR/IFR conditions over the next 24 hours. Mountain peaks obscured. Snow levels will be 6500-7500 feet msl through this afternoon, falling to 5000-6000 feet after 06Z tonight. Winds through 06Z SW at 10-15 kts gusting 20-25 kts with the strongest winds southeast of the line KSOW-KRQE. After 06Z, W-SW winds increasing to 15-25 kts with gusts 30-35 kts. This will create some blowing snow at higher elevation terminals including KFLG and KGCN. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Widespread shower activity will continue today into Wednesday, diminishing from west to east Wednesday night. The snow level will generally range from 6500 to 7500 feet today lowering to 5000 to 6000 feet on Wednesday. Gusty southwest to west winds on Wednesday before winds shift to the northwest by late evening. Thursday through Saturday...Isolated snow showers will be possible through the Thursday afternoon across Apache County. Dry and warmer weather will return on Friday and Saturday with northerly breezes. && .FGZ WATCHES/WARNINGS/ADVISORIES...Winter Weather Advisory from 3 PM this afternoon to 11 AM MST Wednesday FOR AZZ004-006>008-015-016-039. Winter Storm Warning from 5 PM this afternoon to 2 PM MST Wednesday FOR AZZ011. Winter Weather Advisory until 2 PM MST Wednesday FOR AZZ017. && PUBLIC...TPS/Suk AVIATION...JJ FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Mar 12, 10:58 AM MST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1058 AM MST TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM SNOW 3 SE SHOW LOW 34.20N 110.01W
03/12/2019 M2.0 INCH NAVAJO AZ PUBLIC
&&
41Local storm report, Mar 12, 11:30 AM MST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1130 AM MST TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW FLAGSTAFF AIRPORT 35.14N 111.67W
03/12/2019 M2.0 INCH COCONINO AZ TRAINED SPOTTER
2.0 NEW SNOWFALL 5 AM -11 AM SNOW DEPTH 2
INCHES.
&&
41Local storm report, Mar 12, 12:02 PM MST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1202 PM MST TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW 1 ENE FOREST LAKES 34.34N 110.79W
03/12/2019 M3.5 INCH COCONINO AZ PUBLIC
3.5 INCHES NEW SNOW BTWN MIDNIGHT AND 730 AM
REPORTED AT NOON 3.12.
&&
41Local storm report, Mar 12, 12:03 PM MST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1203 PM MST TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW BELLEMONT (NWS FLAGSTAF 35.23N 111.82W
03/12/2019 M1.8 INCH COCONINO AZ PUBLIC
NEW SNOWFALL 1.8 INCHES 5 AM - 11 AM.
&&
41Local storm report, Mar 12, 12:05 PM MST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1205 PM MST TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM SNOW 4 NW MCNARY 34.11N 109.90W
03/12/2019 M2.5 INCH NAVAJO AZ PUBLIC
&&
41Local storm report, Mar 12, 12:06 PM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1206 PM MST TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM SNOW 4 SE SHOW LOW 34.19N 110.01W
03/12/2019 M1.7 INCH NAVAJO AZ PUBLIC
&&
41The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:12 AM MST | Winter Storm Warning | FGZ | Apache | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.